Zytiga is the newest prostate cancer medicine with a price tag of $10-11,000 per month. Has anyone been on it?
Interested in more discussions like this? Go to the Prostate Cancer group.
My side effects included hot flashes, slight breast enlargement, muscle stiffness, frequent urination to the point where I was getting out of bed 5 times a night every night for 3 weeks, weight gain, and a sense that my equilibrium was challenged to the extent that I would not chance driving my car.
After discussing everything with my Doctor the Lupron was discontinued. Please keep in mind that everything I have mentioned was predicated with the exception of the problem with my equilibrium. It’s just that in my case the side effects were extreme. I have spoken with people on Lupron that experience no more than slight headaches, and hot flashes that lasted only for 2 weeks. It seems that everyone is different and we can’t know how things will work out until we give it a try. I wish you the very best results.
Jump to this post
I wanted to share my experience with Lupron as well. I was originally treated in 2015 with Stage T2a prostate cancer with external beam radiation, Firmagon, and brachytherapy (66 seeds). PSA remained low until August of 2018, then it went up, went down, then up again to 9.5. So I was prescribed six sessions of chemo (taxotere) which I completed in July, and I am supposed to be on Lupron the rest of my lfie, one shot every three months (I am 62). After recovering from the fatigue and hair loss side effects of chemo — fatigue is almost gone, hair is coming back — I am now experiencing those classic side effects of Lupron — muscle loss, frequent urination, though the hot flashes are not as bad as they were originally, they are still there. It's rare to be able to sleep through a full night without a trip to the bathroom, though I have done it once or twice. My longer-term goal would be to get off the Lupron if I can, if a new drug, perhaps other than Zytiga, is developed.
If I understood you correctly you would rather avoid Zytiga?
To be honest, my doctor has not mentioned it yet, I was just reading about some of its side effects on liver enzymes, but of course any drug will have side effects. I would simply like to get off the Lupron/hormone therapy, but I'm not sure that will be possible in the short-term.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In